MAUDE Adverse Event Report: MEDTRONIC MEXICO CUSTOM TUBING PACK; TUBING, PUMP, CARDIOPULMONARY BYPASS

MEDTRONIC MEXICO CUSTOM TUBING PACK; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number BB11L49R2
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that during use of a custom tubing pack, the customer reported a leak of the one way valve.The device was replaced to complete the procedure.There was no patient impact associated with this event.Additional information confirms that less than 1ml blood was lost, a blood transfusion was not required and there are no patient injury as a result of the issue.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows the negative umbrella valve is out of position, (see photos).The device has the test mark.The device was cleaned in a 10% bleach solution.Performance analysis: functional testing was performed from 0 to 0.5 lpm, there was a leak observed from the negative umbrella valve.Conclusion: reason for return was confirmed.Unit will not be sent to medtronic mexico due to a biohazard condition and will be held in brooklyn park.Conclusion: upn: 00763000458225 description: custom pack bb11l49r2 w.My041b lot number: 222304934 lot qty: 50 quantity affected: 1 facility affected: mercy hospital of buffalo medtronic received information that during use of a custom tubing pack, the customer reported a leak of the one-way valve.The device was replaced to complete the procedure.There was no patient impact associated with this event.Additional information confirms that less than 1ml blood was lost, a blood transfusion was not required and there are no patient injury as a result of the issue.3.0 scope and rational scope according to the information provided by customer, the failure mode it¿s related to damaged component the affected product corresponds to catalog ¿custom pack bb11l49r2 w.My041b¿, lot number 222304934 the delivered quantity for this lot number was a total of 50 devices that were manufactured on jun/15/2021 and only one device has been reported with the condition of this complaint.Rational no material disposition was made due to there is no other lot number involved for this failure mode.There is no other equipment, or product that could be affected by the non-conformity investigated.4.0 risk assessment responsible: (b)(6) qa engineer date: 21/oct/2021 issue impact assessment according to fmea0002-06 rev ad corresponding for components and tubes connections row 35 has a potential failure mode of ¿leaks¿ an occurrence of 2, a severity of 7 for this event and it is classified in the risk zone 1 according to 10191345doc ¿risk assessment and control¿, the currents control for prevent this failure mode are: - incoming inspection sop055 -component inspection plan the detection controls are: - production and qa in process inspection per mi126 and 0730002 risk assessment analysis risk management documents evaluation ¿ part i is the failure mode documented at applicable risk management documents and is it align to predicted hazardous situation and harm (effect) for this event? 1 yes.No update is required for risk management documents.0 no.Applicable risk management documents will be updated as part of the action plan.There are only 12 complaints (no trend between each complaint) to leaks in the period of (b)(6) 2021 complaint is confirmed for damaged component.After evaluation the cause of this complaint could not be determined; however, notification to manufacturing supervisors and production personnel present of the impacted area was done.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Complaints received from aug through oct for the same failure mode were reviewed and showed no trends warranting escalation related to this occurrence.Assessment against the medtronic risk management file pfmeca document (fmea0002-06) indicates that the current risk zone does not exceed the risk zone predicted in the product pfmeca; therefore, no capa will be initiated at this time.There were no adverse patient effects as a result of this incidence.Medtronic will continue to monitor for future occurrences and trends per trend analysis procedure (sop297).This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CUSTOM TUBING PACK
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17169897
Report Number9612164-2023-02737
Device Sequence Number6649379
Product Code DWE
UDI-Device Identifier00763000458225
UDI-Public00763000458225
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K171979
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2023
Device Model NumberBB11L49R2
Device Catalogue NumberBB11L49R2
Device Lot Number222304934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2021
Initial Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown